Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Pregnant, got epilepsy attack in 3rd trimester, prescribed Levipil. Is it safe?

Hi My name is Anand, my wife is pregnent and running with 27th week, she had epilipse 3years ago(08-2009) she took medication (LEVIPIL) 500 Mg for almost 2 1/2 yrs and doctors adviced no need to continue in the year 2011(September) because epilipse were stopeed during the medication. when she was in 3rd month prgnent ie (2012 - Dec) she had it again after 3yrs almost we consult neurologist and adviced not to take any dose because this is the critical time where the baby formation will start, will see if it affects next time there after i dont see any epilipse till 5th month and she had it again in 5th month the doctor suggested to continue same medicine (Levipil 500 mg) it won t harm your baby any case because it is already 5th month now 7th month is running as of now all is well with her. can you please advice is Levipil safe in pregnency, i want to understand if it is harm what are the side effects could be?
Asked On : Sat, 5 May 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
hi anand
it is always important to weight risk to fetus and benefit to mother of a medication when treating the mother
so here it is important to continue medicine to prevent epilepsy
the side effects are not a concern
so pls do continue your medication and be happy(anand)
Answered: Sat, 5 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor